Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 16, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 1, 2020, 6:27 AM CDT for Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 6:27 AM CDT (11:27 UTC)
- Expired
- Aug 1, 2020, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 42 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2732 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
052
WGUS54 KLCH 011127
FFWLCH
LAC003-019-053-011430-
/O.NEW.KLCH.FF.W.0016.200801T1127Z-200801T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
627 AM CDT Sat Aug 1 2020
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southern Allen Parish in southwestern Louisiana...
Northeastern Calcasieu Parish in southwestern Louisiana...
Northwestern Jefferson Davis Parish in southwestern Louisiana...
* Until 930 AM CDT.
* At 627 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Kinder, Oberlin, Fenton, Reeves, Leblanc, Buller, Harmony and
Topsy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3040 9313 3042 9313 3049 9313 3051 9313
3059 9313 3060 9307 3060 9268 3049 9274
3038 9280 3030 9315 3040 9314
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 5:01 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 1, 5:01 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 501 AM CDT Sat Aug 1 2020 .DISCUSSION... With sunny skies yesterday morning... temperatures climbed through the late morning into the afternoon hours with lower 90s common for the area. In addition... a weak boundary that was noted in northeast Texas from surface observations and guidance has been drifting slowly to the southeast. This boundary allowed for moisture to pool and the precip water to climb. As a result we had the development of storms during the afternoon into the evening hours with several storms becoming severe in central and south central Louisiana. In additional... support for storms was provided by an upper level low over MO w/ the trof axis extending back into west Texas. Slow moving storms have continue into the overnight hours ahead of the sfc boundary that is still north of the area with storms focused across the lakes region and south central Louisiana where one to two inches of rainfall has occurred. SE Vernon parish and central Jasper county has seen the highest rainfall totals three to four inches. The boundary is expected to move towards the coast through the day and into the evening hours. As this boundary makes it's way to the south the chances for heavy rains will taper off for central Louisiana and the lakes region in southeast Texas. Storms will produce numerous cloud to ground lightning strikes and gusty winds. Tonight looking at precip mainly down along the I-10 corridor south to the coast and into the gulf waters. Those storms will then continue through sunrise on Sunday morning. The normal daytime heating tomorrow will support scattered showers and isolated tstms by the late morning into the afternoon hours. Storms to taper off on Monday into Tuesday... this will allow aftn temps to climb a bit... but rains return again by mid-week. In the coastal waters... outside of the storms... winds will be predominantly be from the southeast generally 10 knots or less with seas running about two to three feet offshore and one to two feet nearshore. Winds and seas will be higher near and in storms. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 71 93 71 / 30 10 20 0 LCH 89 75 91 75 / 70 30 30 0 LFT 89 74 91 74 / 60 40 30 10 BPT 90 76 92 76 / 70 20 30 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && K. Kuyper
Hazardous weather outlook, Aug 1, 6:25 AM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 625 AM CDT Sat Aug 1 2020 LAZ027>033-041>045-TXZ180-201-215-216-259>262-021130- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Tyler- Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 625 AM CDT Sat Aug 1 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch until noon CDT today. A weak boundary will allow for moisture to pool across southeast Texas and southern Louisiana today. This will see some slow moving storms that will produce periods of heavy rains and some issues with minor flooding of low lying areas and areas of poor drainage. Several areas... the first in southeast Vernon parish and the other in central Jasper county have already seen two to three inches from these storms overnight. Storms will also produce gusty winds and cloud to ground lightning. Rain chances will begin to taper off towards this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms on Sunday mainly during the afternoon, storms to return during the middle of next week. Periods of heavy downpours and occasional lightning will be possible, but severe weather is not expected with this activity. Temperatures will again climb into the low to mid 90s during this period as it is expected to get hot again. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ052>055-073-074-021130- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- 625 AM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...Today and tonight. A weak boundary will allow for moisture to pool across southeast Texas and southern Louisiana today. This will see some slow moving storms that will produce periods of heavy rains and some issues with minor flooding of low lying areas and areas of poor drainage. Several areas... the first in southeast Vernon parish and the other in central Jasper county have already seen two to three inches from these storms overnight. Storms will also produce gusty winds and cloud to ground lightning. Rain chances will begin to taper off towards this evening and into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday. |Scattered showers and thunderstorms on Sunday mainly during the afternoon, storms to return during the middle of next week. Periods of heavy downpours and occasional lightning will be possible, but severe weather is not expected with this activity. Temperatures will again climb into the low to mid 90s during this period as it is expected to get hot again. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-021130- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 625 AM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Scattered showers and thunderstorms will continue today into tonight in the coastal waters. The main issue will be cloud to water lightning and gusty winds with the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered showers and thunderstorms will continue to develop through Sunday, then again for the middle of next week for the coastal areas, with isolated activity over the offshore waters each night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 1, 1:18 AM CDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service Lake Charles LA 118 AM CDT Sat Aug 1 2020 LAZ030-041-TXZ262-010700- Calcasieu LA-Beauregard LA-Southern Newton TX- 118 AM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD... NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES UNTIL 200 AM CDT... At 118 AM CDT, Doppler radar was tracking a strong thunderstorm near Devils Pocket, or 7 miles north of Deweyville, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vinton, Starks, Deweyville, Devils Pocket, Lunita and Edgerly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3038 9388 3052 9377 3040 9338 3014 9357 TIME...MOT...LOC 0618Z 299DEG 13KT 3042 9373 MM
Special weather statement, Aug 1, 4:05 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
405 AM CDT Sat Aug 1 2020
LAZ028-029-032-033-010945-
St. Landry LA-Avoyelles LA-Evangeline LA-Rapides LA-
405 AM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAPIDES...
NORTHEASTERN EVANGELINE...SOUTHERN AVOYELLES AND NORTHEASTERN ST.
LANDRY PARISHES UNTIL 445 AM CDT...
At 405 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bunkie to Chicot State Park. Movement was
east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ville Platte, Bunkie, Simmesport, Melville, Moreauville, Cheneyville,
Palmetto, Bordelonville, Bayou Current, Morrow, Cottonport, Mansura,
Hessmer, Evergreen, Plaucheville, Bayou Chicot, Goudeau, Indian Lake,
Whiteville and Big Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3117 9169 3114 9172 3112 9172 3111 9170
3109 9172 3108 9171 3105 9172 3097 9181
3087 9180 3086 9182 3084 9180 3081 9181
3078 9177 3074 9176 3070 9173 3063 9175
3070 9236 3103 9234
TIME...MOT...LOC 0905Z 267DEG 15KT 3099 9220 3077 9227
MMSpecial weather statement, Aug 1, 4:17 AM CDT, 2 hours 10 minutes before
Special Weather Statement National Weather Service Lake Charles LA 417 AM CDT Sat Aug 1 2020 LAZ030-031-041-TXZ216-262-011000- Calcasieu LA-Allen LA-Beauregard LA-Orange TX-Southern Newton TX- 417 AM CDT Sat Aug 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAUREGARD...WESTERN CALCASIEU...SOUTHWESTERN ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND NORTHEASTERN ORANGE COUNTIES UNTIL 500 AM CDT... At 416 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Ragley to near Pinehurst. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Sulphur, Orange, Vinton, Reeves, Dry Creek, Singer, Starks, De Quincy, Ragley, Longville, Lunita, Buhler, Harmony, Hartburg, Forest Heights, Toomey, Gillis, Edgerly, Oretta and Pinehurst. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3070 9337 3069 9278 3012 9351 3011 9393 TIME...MOT...LOC 0916Z 259DEG 13KT 3055 9325 3017 9379 MM
Special weather statement, Aug 1, 5:07 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
507 AM CDT Sat Aug 1 2020
LAZ031-041-042-011045-
Calcasieu LA-Jefferson Davis LA-Allen LA-
507 AM CDT Sat Aug 1 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON DAVIS...EAST
CENTRAL CALCASIEU AND SOUTHERN ALLEN PARISHES UNTIL 545 AM CDT...
At 506 AM CDT, Doppler radar was tracking a strong thunderstorm over
Leblanc, or near Kinder, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Kinder, Oberlin, Elton, Fenton, Reeves, Buller, Harmony and Leblanc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3075 9265 3066 9260 3058 9260 3057 9258
3054 9260 3052 9262 3050 9262 3048 9263
3046 9262 3028 9312 3052 9312
TIME...MOT...LOC 1006Z 241DEG 20KT 3048 9293
MMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:01 PM CDT | Special Weather Statement | LCH | Acadia, Calcasieu, Jefferson Davis | 29 min |
| Jul 31, 7:09 PM CDT | Special Weather Statement | LCH | Avoyelles, Evangeline, Saint Landry | 51 min |
| Jul 31, 7:27 PM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette | 33 min |
| Jul 31, 8:00 PM CDT | Special Weather Statement | LCH | Lafayette | 30 min |
| Aug 1, 1:18 AM CDT | Special Weather Statement | LCH | Calcasieu | 42 min |
| Aug 1, 2:52 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Aug 1, 4:05 AM CDT | Special Weather Statement | LCH | Avoyelles | 40 min |
| Aug 1, 4:17 AM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| Aug 1, 5:07 AM CDT | Special Weather Statement | LCH | Allen | 38 min |
| Aug 1, 5:15 AM CDT | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Aug 1, 5:25 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| Aug 1, 5:59 AM CDT | Flash Flood Watch | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 6 hr |
| Aug 1, 10:42 AM CDT | River Flood Watch | LCH | Rapides | 14 min |
| Aug 1, 10:56 AM CDT | River Flood Warning | LCH | Rapides | 46 hr |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.